Oregon, 2013Flood and Heavy Rain in Oregon, September 28 to 30, 2013
September 28 to 30, 2013 · NWS PQR · 2 events in 2 counties and zones
Heavy rain resulted in flooding of the the Wilson River near Tillamook as well as urban flooding in the Portland metro area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain resulted in flooding of the the Wilson River near Tillamook as well as urban flooding in the Portland metro area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Sep 28, 1:40 PM PST, 3 hours 20 minutes earlier.
Area forecast discussion, Sep 28, 1:40 PM PST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
240 PM PDT SAT SEP 28 2013
.SYNOPSIS...A RARE MAJOR SEPTEMBER STORM SYSTEM WILL LASH SOUTHWEST
WASHINGTON AND NORTHWEST OREGON WITH PERIODS OF HEAVY RAIN AND STRONG
WIND THIS WEEKEND. RAIN WILL BECOME HEAVIER WITH INCREASING WINDS AS
A COLD FRONT MOVES ACROSS THE DISTRICT THIS AFTERNOON AND EVENING.
A POTENTIALLY STRONGER LOW PRESSURE SYSTEM BORNE OUT OF THE REMNANTS
OF WEST PACIFIC TYPHOON PABUK APPROACHES SUNDAY AND SUNDAY
NIGHT...WITH ADDITIONAL HEAVY RAIN AND STRONGER WINDS. COOL AND
SHOWERY WEATHER FOR THE BEGINNING OF NEXT WEEK.
&&
.SHORT TERM...THROUGH MONDAY NIGHT...SATELLITE IMAGERY SHOWS A
TIGHTLY WOUND LOW NEAR 52N 138W THIS AFTERNOON. A WELL DEFINED COLD
FRONT IS JUST OFFSHORE THE WASHINGTON AND OREGON COAST. WINDS ARE
STARTING TO RAMP UP ALONG THE COAST AND INLAND AHEAD OF THIS FRONT
AND WILL CONTINUE TO INCREASE AS THE FRONT NEARS TONIGHT. THE WIND
WARNINGS FOR THE COAST/COAST RANGE AND THE WIND ADVISORY FOR THE
INLAND INTERIOR ARE ON TRACK...AND AM NOT GOING TO UPDATE THESE WITH
THE AFTERNOON FORECAST PACKAGE. IMPACTS REPORTED DUE TO THE GUSTY
WINDS SO FAR INCLUDE NUMEROUS POWER OUTAGES...DOWNED TREE
LIMBS/BRANCHES AND SMALL TREES.
DO NOT BE MISLED BY THE SEEMINGLY BREAK IN HEAVY RAIN THIS
AFTERNOON...AS THE FRONT WILL BRING ADDITIONAL HEAVY RAIN LATER THIS
AFTERNOON THROUGH THE EVENING. AREA RIVERS ARE RISING IN RESPONSE TO
THE RECENT RAIN. MOST RIVERS ARE FAR FROM FLOOD STAGE...BUT HAD TO
ISSUE FLOOD WARNING FOR THE GRAY RIVER NEAR ROSEBURG...AS IT EXCEEDED
FLOOD STAGE EARLY THIS AFTERNOON. WE HAVE ALSO HEARD REPORTS OF
SMALLER CREEKS AND RIVERS RISING TO NEAR BANKFULL. PONDING ON ROADS
AND MINOR FLOODING ARE POSSIBLE THIS AFTERNOON AND EVENING.
THE LIGHTNING DETECTION NETWORK JUST PICKED UP A LIGHTNING STRIKE
AROUND 60 MILES OFFSHORE OF TILLAMOOK OREGON...NEAR THE FRONT. THIS
CONFIRMS THE CONVECTIVE POTENTIAL WITH THE FRONT AND HAVE EXPANDED
THE THREAT FOR THUNDERSTORMS TO INCLUDE THE CENTRAL AND NORTHERN
WILLAMETTE VALLEY AS WELL AS THE SOUTHWEST WASHINGTON CASCADE
FOOTHILLS. THE FORECAST CONFIDENCE FOR THUNDERSTORMS IS STILL
GREATEST FOR THE COAST AND COAST RANGE.
SATELLITE AND MODEL ANALYSIS SUGGESTS THE FRONT WILL REACH THE COAST
AROUND 4 PM THIS AFTERNOON AND THE WILLAMETTE VALLEY AROUND 6PM THIS
EVENING. THE WIND SHOULD SUBSIDE DRAMATICALLY BEHIND THE FRONT WITH
THE MORE BREAKS IN THE RAIN AND LIGHTER TOTALS.
ANOTHER POTENTIALLY STRONGER STORM IS EXPECTED FOR SUNDAY AND
SUNDAY NIGHT FOR ANOTHER ROUND OF HEAVY RAIN...GUSTY WINDS AND
POSSIBLE THUNDERSTORMS. REMNANTS OF EX WEST PACIFIC TYPHOON PABUK HAS
BECOME ENTRAINED IN THE LARGER JET STREAM AND THIS NEXT STORM WILL
TAP INTO THAT MOISTURE AS IT NEARS.
MODELS ARE IN FAIRLY GOOD AGREEMENT THAT A 980TO 985MB SURFACE LOW
WILL MOVE CLOSE TO THE SOUTHWEST WASHINGTON COAST SUNDAY AFTERNOON
AND EVENING...WITH HURRICANE FORCE GUSTS POSSIBLE ALONG THE COAST
AND...DEPENDING ON THE TRACK...GUSTS OVER 50 MPH POSSIBLE IN THE
WILLAMETTE VALLEY AND PDX/VANCOUVER METRO SUNDAY AFTERNOON AND
EVENING. WANT TO GET THROUGH THE FIRST STORM TONIGHT BEFORE UPGRADING
THE HIGH WIND WATCHES TO WARNINGS...BUT AM CONFIDENT THAT THEY WILL
NEED TO BE UPGRADED. ALSO THINK THAT ANOTHER WIND ADVISORY WILL BE
NEEDED FOR THE INTERIOR LOWLANDS.
THE STRONGER WINDS SUNDAY MAY RESULT IN MORE OROGRAPHIC
ENHANCEMENT/RAIN SHADOWING...BUT AN ADDITIONAL 1.5 TO 4 INCHES OF
RAIN IS VERY LIKELY. THE BRIEF BREAK IN RAIN TONIGHT MAY ALLOW SOME
RELIEF FROM RIVER RISES TONIGHT...AND STILL THINK THAT AREAL RIVER
FLOODING IS UNLIKELY....EXCEPT FOR THE FAITHFULLY FLASHY GRAY RIVER.
HOWEVER...WITH PLENTY OF LEAVES ON THE TREES AND THE RECENT GUSTY
WINDS CLOGGED STORM DRAINS AND URBAN FLOOD ISSUES ARE LIKELY.
WITH ALL THE STORM ACTIVITY IN THE PACIFIC THE SEAS ARE RISING
RAPIDLY AND DANGEROUS CONDITIONS IN THE SURF ZONE AND BEACHES IS
EXPECTED. THE WAVES WILL BE LARGE AND ENERGETIC ENOUGH TO EASILY WASH
PEOPLE OUT TO SEA OR THROW DANGEROUS LARGE DEBRIS ONSHORE WITH ENOUGH
FORCE TO INJURE OR KILL SOMEONE. HIGH SURF WILL RESULT IN EXTRA
HAZARDOUS COASTAL CONDITIONS FOR SUNDAY.
A WEAK SURFACE TROUGH WILL MAINTAIN SHOWERY WEATHER MONDAY AND MONDAY
NIGHT.
.LONG TERM...TUESDAY THROUGH NEXT SATURDAY. AFTER A COOL AND SHOWERY
START NEXT WEEK...WILL RETURN TO SOMEWHAT DRIER PATTERN. ALL MODELS
AGREE TO MOVE UPPER TROUGH FROM PAC NW INTO THE ROCKIES LATER
TUE AND WED. AFTERWARDS...SHORT TERM RIDGE BUILDS BACK INTO THE PAC
NW FOR THU AND FRI...BUT ECWMF AND GFS BOTH SHOW RIDGE NOT ALL THAT
STRONG...WITH RATHER ZONAL FLOW INTO THE PAC NW. SO BRIEF DRY AND
MILD WEATHER...THEN RIDGE FLATTENS WITH RETURN OF CLOUDS AND THREAT
OF RAIN/SHOWERS AGAIN NEXT SAT. WITH SO MUCH ENERGY OVER THE N PAC
IT SEEMS REASONABLE IN BUYING THE MORE ZONAL FLOW...GIVING MORE
CONFIDENCE IN ONLY A DRY THU AND FRI THEN INCREASING PRECIPITATION
THREAT. WILL TREND GRIDS AND FORECASTS AS SUCH. ROCKEY.
&&
.AVIATION...MVFR CONDITIONS WILL DOMINATE THE COAST...WITH
OCCASIONAL IFR. INLAND...EXPECT VFR AND MVFR CONDITIONS TO GIVE WAY
TO MVFR LATER THIS AFTERNOON AND EVENING AS A STRONG COLD FRONT
REACHES THE NORTH COAST BY 0Z- 1Z...AND THE NORTH VALLEY AROUND 2Z.
AHEAD OF THE FRONT EXPECT THE STRONGEST PERIOD OF GUSTY SOUTH WINDS.
GUSTS TO 50 KT AT THE COAST...AND TO 40 KT INLAND. ALONG THE FRONT
EXPECT A PERIOD OF MODERATE TO HEAVY RAIN WITH GUSTY VARIABLE
WINDS...AND EVEN AN ISOLATED THUNDERSTORM OR TWO. EXPECT LOCAL IFR
WITH THE FRONTAL PASSAGE. EXPECT A RETURN TO VFR WITH MIXED MVFR
AFTERWARDS WITH ELEVATED SOUTH WINDS BUT WAY LESS THAN THIS
AFTERNOON. EXPECT WINDS TO RAMP BACK UP AGAIN TOMORROW AFTERNOON.
KPDX AND APPROACHES...MOSTLY MVFR CONDITIONS EXPECTED THROUGH MID
AFTERNOON WITH LIGHT TO MODERATE RAIN. SOUTH WIND GUSTS NEAR 35
OR 40 KT ARE EXPECTED LATE THIS AFTERNOON AND EARLY EVENING RIGHT
AHEAD OF A COLD FRONT. EXPECT A PERIOD OF MODERATE TO HEAVY RAIN
WITH IFR CONDITIONS POSSIBLE DURING THIS TIME BETWEEN 0130Z AND
03Z. LIGHTER SOUTH WINDS ARE EXPECTED TO THE TERMINAL TOWARDS 04Z
SUNDAY WITH VFR RETURNING AND OCCASIONAL MVFR. /KMD
&&
.MARINE...A STRONG COLD FRONT COMBINED WITH A COASTAL BARRIER JET
IS CREATING SOLID GALES OFFSHORE WITH STORM FORCE WIND GUSTS ALONG
THE INNER WATERS. EXPECT THIS TO CONTINUE THROUGH MID EVENING
UNTIL THE COLD FRONT PASSES. WINDS EASE BACK TO GENERALLY A BIT
BELOW GALE CONDITIONS OVERNIGHT INTO EARLY SUNDAY. SEAS AS TYPICAL
IN WIND DRIVEN SITUATIONS HAS BEEN A BIT UNDERDONE BY THE
MODELS...EXPECT A PEAK IN THE UPPER TEENS TO NEAR 20 FT EARLY THIS
EVENING.
MODELS ARE COMING INTO MUCH BETTER AGREEMENT ON THE STORM TRACK OF
THE SUNDAY SYSTEM. A SURFACE LOW LOOKS TO DEVELOP AND STRENGTHEN
AS IT MOVES INSIDE OF 130W SUNDAY AFTERNOON. MODELS AGREE ON
DEEPENING THE LOW TO 975-985 MB BY 5 PM SUNDAY OFF THE OLYMPIC
PENINSULA BEFORE LIFTING NORTH. THE MORE PROGRESSIVE MODELS ARE
WEAKER WITH THE SYSTEM...WITH THE STRONGER MODELS KEEPING THE LOW
FARTHER NORTH AND WEST. STORM FORCE WINDS WITH GUSTS 45-55 KT
ARE ONCE AGAIN POSSIBLE...AND HAVE MODERATE CONFIDENCE AT THIS
TIME. WILL WAIT ON ANY POTENTIAL UPGRADES UNTIL CURRENT WARNINGS
EXPIRE LATER THIS EVENING. MOST LIKELY TIME FRAME IS 21Z TO 4Z
SUNDAY. BEHIND THIS LOW EXPECT GUSTY WESTERLIES TO MAINTAIN GALES
AT LEAST IN THE NORTHERN WATERS INTO MONDAY.
SEAS HOLD STEADY IN THE MID TO UPPER TEENS THROUGH TONIGHT BEFORE
BUILDING TO 20+ FT BY EARLY SUNDAY MORNING...CORRESPONDING WITH A
LARGE WESTERLY SWELL. BY SUNDAY AFTERNOON AND EVENING...CAN EXPECT
SEAS IN THE 23-25 FT RANGE...PERHAPS HIGHER DEPENDING UPON THE
TRACK OF THE AFOREMENTIONED LOW PRESSURE.
HAVE ISSUED A HIGH SURF ADVISORY FOR NOW...AS CONFIDENCE IS VERY
HIGH IN AT LEAST ADVISORY CONDITIONS. IF THE MODELS ARE UNDERDONE
WHICH IS LOOKING INCREASINGLY POSSIBLE AND WE GET SEAS OF 26 TO
27 FT WITH PERIODS OF 14 SECONDS WE WILL BE IN WARNING CRITERIA.
DESPITE A HIGH TIDE SUNDAY EVENING...CURRENT INDICES SUGGEST
COASTAL FLOOD HEADLINES WILL NOT BE NEEDED...BUT THIS WILL BE
MONITORED CLOSELY. /KMD
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR CENTRAL WILLAMETTE
VALLEY-GREATER PORTLAND METRO AREA-LOWER COLUMBIA-SOUTH
WILLAMETTE VALLEY.
HIGH WIND WARNING UNTIL 11 PM PDT THIS EVENING FOR CENTRAL COAST
RANGE OF WESTERN OREGON-CENTRAL OREGON COAST-COAST RANGE OF
NORTHWEST OREGON-NORTH OREGON COAST.
HIGH SURF ADVISORY FROM 11 AM SUNDAY TO NOON PDT MONDAY FOR
CENTRAL OREGON COAST-NORTH OREGON COAST.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-NORTH OREGON COAST.
WA...WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR GREATER VANCOUVER
AREA-I-5 CORRIDOR IN COWLITZ COUNTY.
HIGH WIND WARNING UNTIL 11 PM PDT THIS EVENING FOR SOUTH
WASHINGTON COAST-WILLAPA HILLS.
HIGH SURF ADVISORY FROM 11 AM SUNDAY TO NOON PDT MONDAY FOR
SOUTH WASHINGTON COAST.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
SOUTH WASHINGTON COAST-WILLAPA HILLS.
PZ...STORM WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR
OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR
OUT 10 NM-WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR
FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR
FROM 10 TO 60 NM.
GALE WARNING UNTIL 9 PM PDT THIS EVENING FOR WATERS FROM CAPE
SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM.
STORM WARNING UNTIL 10 PM PDT THIS EVENING FOR COASTAL WATERS
FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-WATERS FROM
CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 11 PM
PDT SUNDAY.
STORM WARNING UNTIL 8 PM PDT THIS EVENING FOR COASTAL WATERS
FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.PORTLAND.GOV
WWW.TWITTER.COM/NWSPORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Sep 28, 3:55 AM PST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
455 AM PDT SAT SEP 28 2013
ORZ005>014-WAZ019-022-023-039-040-291500-
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-
WESTERN COLUMBIA RIVER GORGE-NORTHERN OREGON CASCADE FOOTHILLS-
NORTHERN OREGON CASCADES-CASCADE FOOTHILLS IN LANE COUNTY-
CASCADES IN LANE COUNTY-UPPER HOOD RIVER VALLEY-
SOUTH WASHINGTON CASCADES-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
455 AM PDT SAT SEP 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
GUSTY SOUTH WINDS TO AROUND 40 MPH POSSIBLE THIS AFTERNOON AND
EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
GUSTY SOUTH WINDS 40 TO 50 MPH POSSIBLE SUNDAY AFTERNOON AND
EVENING.
.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED
TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.
ORZ001>004-WAZ020-021-291500-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS-
SOUTH WASHINGTON COAST-
455 AM PDT SAT SEP 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11
PM PDT THIS EVENING FOR THE CENTRAL AND NORTH OREGON AND SOUTH
WASHINGTON COASTS.
A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING FOR THE CENTRAL AND NORTH OREGON COAST
RANGE AND WILLAPA HILLS OF SOUTHWEST WASHINGTON.
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR THE CENTRAL AND NORTH OREGON COAST
RANGE AND WILLAPA HILLS OF SOUTHWEST WASHINGTON...
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR THE CENTRAL AND NORTH OREGON AND SOUTH
WASHINGTON COASTS.
A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR THE CENTRAL AND NORTH OREGON COAST RANGE AND
WILLAPA HILLS OF SOUTHWEST WASHINGTON.
.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED
TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.
PZZ250-255-270-275-291500-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
455 AM PDT SAT SEP 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING FROM CASCADE HEAD TO FLORENCE.
A GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM
PDT THIS EVENING FROM CAPE SHOALWATER WASHINGTON TO CASCADE HEAD
OREGON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING FROM CAPE SHOALWATER WASHINGTON TO FLORENCE OREGON.
.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED
TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.
In the hours before
Local storm report, Sep 28, 1:59 PM PST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
259 PM PDT SAT SEP 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM NON-TSTM WND GST CAPE DISAPPOINTMENT 46.27N 124.08W
09/28/2013 M61.00 MPH PACIFIC WA MESONET
0133 PM NON-TSTM WND GST 1 SE TILLAMOOK 45.45N 123.83W
09/28/2013 E61.00 MPH TILLAMOOK OR TRAINED SPOTTER
0144 PM NON-TSTM WND GST ASTORIA 46.19N 123.82W
09/28/2013 M54.00 MPH CLATSOP OR ASOS
SUSTAINED 30 TO 35 MPH. GUSTS TO 54 MPH.
0144 PM NON-TSTM WND DMG HILLSBORO 45.53N 122.94W
09/28/2013 WASHINGTON OR LAW ENFORCEMENT
TREE TOPPLED...DAMAGE TO HOME ON RIVER ROAD.
0208 PM NON-TSTM WND DMG 5 S PORTLAND AIRPORT 45.52N 122.60W
09/28/2013 MULTNOMAH OR UTILITY COMPANY
MANY REPORTS OF SPOTTY POWER OUTAGES WITH DOWNED POWER
LINES DUE TO BROKEN BRANCHES.
0208 PM NON-TSTM WND GST NEWPORT 44.63N 124.05W
09/28/2013 M52.00 MPH LINCOLN OR AWOS
SUSTAINED 35 TO 40 MPH. GUST 52 MPH.
0208 PM NON-TSTM WND DMG HILLSBORO 45.53N 122.94W
09/28/2013 WASHINGTON OR BROADCAST MEDIA
MANY REPORTS OF DOWNED POWER LINES ACROSS WASHINGTON
COUNTY.
0226 PM NON-TSTM WND GST CLATSOP SPIT 46.22N 124.00W
09/28/2013 M58.00 MPH CLATSOP OR OFFICIAL NWS OBS
SUSTAINED 35 TO 45 MPH. GUSTS 58 MPH.
0226 PM NON-TSTM WND DMG 15 SE SEASIDE 45.84N 123.70W
09/28/2013 CLATSOP OR DEPT OF HIGHWAYS
TREE BRANCHES AND DEBRIS ON ROADWAY. OREGON RTE 53 ABOUT
7 MILES SOUTH OF HWY 26.
0226 PM NON-TSTM WND GST NEWPORT 44.63N 124.05W
09/28/2013 M62.00 MPH LINCOLN OR DEPT OF HIGHWAYS
ON YAQUINA BAY BRIDGE...SUSTAINED 40 TO 45 MPH. GUST TO
62 MPH.
0245 PM NON-TSTM WND DMG SALEM 44.92N 123.02W
09/28/2013 MARION OR UTILITY COMPANY
POWER OUTAGES INCREASING. NOW OVER 1800 CUSTOMERS WITHOUT
POWER ACROSS MARION COUNTY...MOSTLY IN SALEM AREA.
0251 PM NON-TSTM WND DMG 5 S PORTLAND AIRPORT 45.52N 122.60W
09/28/2013 MULTNOMAH OR UTILITY COMPANY
14000 PGE CUSTOMERS WITHOUT POWER AT THIS TIME. OUTAGES
SCATTERED ACROSS REGION...BUT MAJORITY IN CLACKAMAS AND
MULTNOMAH COUNTIES.
0254 PM NON-TSTM WND GST GARIBALDI 45.56N 123.91W
09/28/2013 M71.00 MPH TILLAMOOK OR OFFICIAL NWS OBS
SUSTAINED 45 TO 55 MPH. GUSTS 71 MPH.
0254 PM NON-TSTM WND GST NEWPORT 44.63N 124.05W
09/28/2013 M60.00 MPH LINCOLN OR MESONET
SUSTAINED 40 TO 45 MPH. GUSTS 60 MPH.
&&
CROCKEYLocal storm report, Sep 28, 2:48 PM PST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
348 PM PDT SAT SEP 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM NON-TSTM WND DMG HILLSBORO 45.53N 122.94W
09/28/2013 WASHINGTON OR BROADCAST MEDIA
TREE DOWN ON MOBILE HOME IN HILLSBORO, REPORTED BY LOCAL
MEDIA VIA TWITTER
&&
MCULLENLocal storm report, Sep 28, 4:00 PM PST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PORTLAND OR
500 PM PDT SAT SEP 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM NON-TSTM WND GST CAPE DISAPPOINTMENT 46.27N 124.08W
09/28/2013 M61.00 MPH PACIFIC WA MESONET
0133 PM NON-TSTM WND GST 1 SE TILLAMOOK 45.45N 123.83W
09/28/2013 E61.00 MPH TILLAMOOK OR TRAINED SPOTTER
0144 PM NON-TSTM WND GST ASTORIA 46.19N 123.82W
09/28/2013 M54.00 MPH CLATSOP OR ASOS
SUSTAINED 30 TO 35 MPH. GUSTS TO 54 MPH.
0144 PM NON-TSTM WND DMG HILLSBORO 45.53N 122.94W
09/28/2013 WASHINGTON OR LAW ENFORCEMENT
TREE TOPPLED...DAMAGE TO HOME ON RIVER ROAD.
0208 PM NON-TSTM WND DMG 5 S PORTLAND AIRPORT 45.52N 122.60W
09/28/2013 MULTNOMAH OR UTILITY COMPANY
MANY REPORTS OF SPOTTY POWER OUTAGES WITH DOWNED POWER
LINES DUE TO BROKEN BRANCHES.
0208 PM NON-TSTM WND GST NEWPORT 44.63N 124.05W
09/28/2013 M52.00 MPH LINCOLN OR AWOS
SUSTAINED 35 TO 40 MPH. GUST 52 MPH.
0208 PM NON-TSTM WND DMG HILLSBORO 45.53N 122.94W
09/28/2013 WASHINGTON OR BROADCAST MEDIA
MANY REPORTS OF DOWNED POWER LINES ACROSS WASHINGTON
COUNTY.
0226 PM NON-TSTM WND GST NEWPORT 44.63N 124.05W
09/28/2013 M62.00 MPH LINCOLN OR DEPT OF HIGHWAYS
ON YAQUINA BAY BRIDGE...SUSTAINED 40 TO 45 MPH. GUST TO
62 MPH.
0226 PM NON-TSTM WND GST CLATSOP SPIT 46.22N 124.00W
09/28/2013 M58.00 MPH CLATSOP OR OFFICIAL NWS OBS
SUSTAINED 35 TO 45 MPH. GUSTS 58 MPH.
0226 PM NON-TSTM WND DMG 15 SE SEASIDE 45.84N 123.70W
09/28/2013 CLATSOP OR DEPT OF HIGHWAYS
TREE BRANCHES AND DEBRIS ON ROADWAY. OREGON RTE 53 ABOUT
7 MILES SOUTH OF HWY 26.
0254 PM NON-TSTM WND GST NEWPORT 44.63N 124.05W
09/28/2013 M60.00 MPH LINCOLN OR MESONET
SUSTAINED 40 TO 45 MPH. GUSTS 60 MPH.
0254 PM NON-TSTM WND GST GARIBALDI 45.56N 123.91W
09/28/2013 M71.00 MPH TILLAMOOK OR OFFICIAL NWS OBS
SUSTAINED 45 TO 55 MPH. GUSTS 71 MPH.
0308 PM NON-TSTM WND GST LINCOLN CITY 44.97N 124.01W
09/28/2013 M68.00 MPH LINCOLN OR MESONET
SUSTAINED 30 TO 40 MPH. GUSTS 68 MPH.
0318 PM NON-TSTM WND GST GARIBALDI 45.56N 123.91W
09/28/2013 M75.00 MPH TILLAMOOK OR OFFICIAL NWS OBS
SUSTAINED 50 TO 60 MPH. GUSTS TO 75 MPH.
0337 PM NON-TSTM WND DMG HILLSBORO 45.53N 122.94W
09/28/2013 WASHINGTON OR BROADCAST MEDIA
TREE DOWN ON MOBILE HOME IN HILLSBORO, REPORTED BY LOCAL
MEDIA VIA TWITTER
0354 PM NON-TSTM WND GST NEWPORT 44.63N 124.05W
09/28/2013 M65.00 MPH LINCOLN OR DEPT OF HIGHWAYS
SUSTAINED 40 TO 50 MPH. GUST 65 MPH.
0404 PM NON-TSTM WND GST SEASIDE 45.99N 123.92W
09/28/2013 M58.00 MPH CLATSOP OR CO-OP OBSERVER
0404 PM HEAVY RAIN SEASIDE 45.99N 123.92W
09/28/2013 M3.29 INCH CLATSOP OR CO-OP OBSERVER
24-HOUR RAIN TOTAL.
0406 PM NON-TSTM WND GST YACHATS 44.31N 124.10W
09/28/2013 M60.00 MPH LINCOLN OR MESONET
SUSTAINED 35 TO 40 MPH. GUSTS 60 MPH.
0415 PM TSTM WND GST TILLAMOOK 45.46N 123.84W
09/28/2013 M58.00 MPH TILLAMOOK OR AWOS
GUST 58 MPH.
0435 PM NON-TSTM WND GST NEWPORT 44.63N 124.05W
09/28/2013 E58.00 MPH LINCOLN OR AWOS
SUSTAINED 40 TO 45 MPH. GUSTS TO 58 MPH.
0441 PM NON-TSTM WND GST 2 SSW NEWPORT 44.61N 124.07W
09/28/2013 M63.00 MPH LINCOLN OR BUOY
SUSTAINED 40 TO 50 MPH. GUSTS TO 63 MPH.
0445 PM NON-TSTM WND DMG SALEM 44.92N 123.02W
09/28/2013 MARION OR UTILITY COMPANY
POWER OUTAGES INCREASING. NOW OVER 7600 CUSTOMERS WITHOUT
POWER ACROSS MARION COUNTY...MOSTLY IN SALEM AREA.
0445 PM NON-TSTM WND DMG 5 S PORTLAND AIRPORT 45.52N 122.60W
09/28/2013 MULTNOMAH OR UTILITY COMPANY
OVER 25000 PGE CUSTOMERS WITHOUT POWER AT THIS TIME.
OUTAGES SCATTERED ACROSS REGION...BUT MAJORITY IN
CLACKAMAS AND MULTNOMAH COUNTIES.
0445 PM NON-TSTM WND DMG DOWNTOWN VANCOUVER 45.63N 122.67W
09/28/2013 CLARK WA BROADCAST MEDIA
NUMEROUS TREE BRANCHES BROKEN...DOWNED POWER LINES...AND
TRAFFIC CONTROL LIGHTS WITHOUT POWER ACROSS THE VANCOUVER
METRO AREA.
0445 PM NON-TSTM WND DMG DOWNTOWN PORTLAND 45.52N 122.68W
09/28/2013 MULTNOMAH OR BROADCAST MEDIA
NUMEROUS BROKEN TREE BRANCHES...DOWNED POWER LINES AND
TRAFFIC CONTROL LIGHTS WITHOUT POWER ACROSS THE PORTLAND
METRO AREA.
0458 PM NON-TSTM WND GST JEWELL 45.93N 123.50W
09/28/2013 M66.00 MPH CLATSOP OR MESONET
AT TIDEWATER RAWS...GUSTS TO 66 MPH.
&&
CROCKEYLocal storm report, Sep 28, 4:24 PM PST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PORTLAND OR
524 PM PDT SAT SEP 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM HEAVY RAIN 4 ENE BATTLE GROUND 45.81N 122.47W
09/28/2013 M1.12 INCH CLARK WA TRAINED SPOTTER
ACCUMULATION OVER LAST 13 HOURS.
0115 AM NON-TSTM WND GST JEWELL 45.93N 123.50W
09/28/2013 M0.00 MPH CLATSOP OR MESONET
59
0928 AM HEAVY RAIN 2 E MAPLETON 44.03N 123.83W
09/28/2013 M1.68 INCH LANE OR TRAINED SPOTTER
12-HOUR RAINFALL TOTAL
0928 AM HEAVY RAIN 1 WSW OYSTERVILLE 46.54N 124.05W
09/28/2013 M1.35 INCH PACIFIC WA TRAINED SPOTTER
12-HOUR RAINFALL. ALSO 51MPH WIND GUST MEASURED.
0928 AM HEAVY RAIN 1 S OCEANSIDE 46.38N 124.05W
09/28/2013 M1.68 INCH PACIFIC WA TRAINED SPOTTER
12-HOUR RAINFALL TOTAL.
1030 AM NON-TSTM WND GST CAPE DISAPPOINTMENT 46.27N 124.08W
09/28/2013 M61.00 MPH PACIFIC WA MESONET
0133 PM NON-TSTM WND GST 1 SE TILLAMOOK 45.45N 123.83W
09/28/2013 E61.00 MPH TILLAMOOK OR TRAINED SPOTTER
0144 PM NON-TSTM WND DMG HILLSBORO 45.53N 122.94W
09/28/2013 WASHINGTON OR LAW ENFORCEMENT
TREE TOPPLED...DAMAGE TO HOME ON RIVER ROAD.
0144 PM NON-TSTM WND GST ASTORIA 46.19N 123.82W
09/28/2013 M54.00 MPH CLATSOP OR ASOS
SUSTAINED 30 TO 35 MPH. GUSTS TO 54 MPH.
0208 PM NON-TSTM WND DMG HILLSBORO 45.53N 122.94W
09/28/2013 WASHINGTON OR BROADCAST MEDIA
MANY REPORTS OF DOWNED POWER LINES ACROSS WASHINGTON
COUNTY.
0208 PM NON-TSTM WND DMG 5 S PORTLAND AIRPORT 45.52N 122.60W
09/28/2013 MULTNOMAH OR UTILITY COMPANY
MANY REPORTS OF SPOTTY POWER OUTAGES WITH DOWNED POWER
LINES DUE TO BROKEN BRANCHES.
0208 PM NON-TSTM WND GST NEWPORT 44.63N 124.05W
09/28/2013 M52.00 MPH LINCOLN OR AWOS
SUSTAINED 35 TO 40 MPH. GUST 52 MPH.
0224 PM HEAVY RAIN 4 E CANNON BEACH 45.90N 123.87W
09/28/2013 M2.11 INCH CLATSOP OR TRAINED SPOTTER
24 HOUR RAINFALL TOTAL.
0226 PM NON-TSTM WND GST CLATSOP SPIT 46.22N 124.00W
09/28/2013 M58.00 MPH CLATSOP OR OFFICIAL NWS OBS
SUSTAINED 35 TO 45 MPH. GUSTS 58 MPH.
0226 PM NON-TSTM WND GST NEWPORT 44.63N 124.05W
09/28/2013 M62.00 MPH LINCOLN OR DEPT OF HIGHWAYS
ON YAQUINA BAY BRIDGE...SUSTAINED 40 TO 45 MPH. GUST TO
62 MPH.
0226 PM NON-TSTM WND DMG 15 SE SEASIDE 45.84N 123.70W
09/28/2013 CLATSOP OR DEPT OF HIGHWAYS
TREE BRANCHES AND DEBRIS ON ROADWAY. OREGON RTE 53 ABOUT
7 MILES SOUTH OF HWY 26.
0254 PM NON-TSTM WND GST NEWPORT 44.63N 124.05W
09/28/2013 M60.00 MPH LINCOLN OR MESONET
SUSTAINED 40 TO 45 MPH. GUSTS 60 MPH.
0254 PM NON-TSTM WND GST GARIBALDI 45.56N 123.91W
09/28/2013 M71.00 MPH TILLAMOOK OR OFFICIAL NWS OBS
SUSTAINED 45 TO 55 MPH. GUSTS 71 MPH.
0308 PM NON-TSTM WND GST LINCOLN CITY 44.97N 124.01W
09/28/2013 M68.00 MPH LINCOLN OR MESONET
SUSTAINED 30 TO 40 MPH. GUSTS 68 MPH.
0318 PM NON-TSTM WND GST GARIBALDI 45.56N 123.91W
09/28/2013 M75.00 MPH TILLAMOOK OR OFFICIAL NWS OBS
SUSTAINED 50 TO 60 MPH. GUSTS TO 75 MPH.
0337 PM NON-TSTM WND DMG HILLSBORO 45.53N 122.94W
09/28/2013 WASHINGTON OR BROADCAST MEDIA
TREE DOWN ON MOBILE HOME IN HILLSBORO, REPORTED BY LOCAL
MEDIA VIA TWITTER
0354 PM NON-TSTM WND GST NEWPORT 44.63N 124.05W
09/28/2013 M65.00 MPH LINCOLN OR DEPT OF HIGHWAYS
SUSTAINED 40 TO 50 MPH. GUST 65 MPH.
0404 PM HEAVY RAIN SEASIDE 45.99N 123.92W
09/28/2013 M3.29 INCH CLATSOP OR CO-OP OBSERVER
24-HOUR RAIN TOTAL.
0404 PM NON-TSTM WND GST SEASIDE 45.99N 123.92W
09/28/2013 M58.00 MPH CLATSOP OR CO-OP OBSERVER
0406 PM NON-TSTM WND GST YACHATS 44.31N 124.10W
09/28/2013 M60.00 MPH LINCOLN OR MESONET
SUSTAINED 35 TO 40 MPH. GUSTS 60 MPH.
0415 PM TSTM WND GST TILLAMOOK 45.46N 123.84W
09/28/2013 M58.00 MPH TILLAMOOK OR AWOS
GUST 58 MPH.
0435 PM NON-TSTM WND GST NEWPORT 44.63N 124.05W
09/28/2013 E58.00 MPH LINCOLN OR AWOS
SUSTAINED 40 TO 45 MPH. GUSTS TO 58 MPH.
0441 PM NON-TSTM WND GST 2 SSW NEWPORT 44.61N 124.07W
09/28/2013 M63.00 MPH LINCOLN OR BUOY
SUSTAINED 40 TO 50 MPH. GUSTS TO 63 MPH.
0445 PM NON-TSTM WND DMG DOWNTOWN PORTLAND 45.52N 122.68W
09/28/2013 MULTNOMAH OR BROADCAST MEDIA
NUMEROUS BROKEN TREE BRANCHES...DOWNED POWER LINES AND
TRAFFIC CONTROL LIGHTS WITHOUT POWER ACROSS THE PORTLAND
METRO AREA.
0445 PM NON-TSTM WND DMG SALEM 44.92N 123.02W
09/28/2013 MARION OR UTILITY COMPANY
POWER OUTAGES INCREASING. NOW OVER 7600 CUSTOMERS WITHOUT
POWER ACROSS MARION COUNTY...MOSTLY IN SALEM AREA.
0445 PM NON-TSTM WND DMG 5 S PORTLAND AIRPORT 45.52N 122.60W
09/28/2013 MULTNOMAH OR UTILITY COMPANY
OVER 25000 PGE CUSTOMERS WITHOUT POWER AT THIS TIME.
OUTAGES SCATTERED ACROSS REGION...BUT MAJORITY IN
CLACKAMAS AND MULTNOMAH COUNTIES.
0445 PM NON-TSTM WND DMG DOWNTOWN VANCOUVER 45.63N 122.67W
09/28/2013 CLARK WA BROADCAST MEDIA
NUMEROUS TREE BRANCHES BROKEN...DOWNED POWER LINES...AND
TRAFFIC CONTROL LIGHTS WITHOUT POWER ACROSS THE VANCOUVER
METRO AREA.
0458 PM NON-TSTM WND GST JEWELL 45.93N 123.50W
09/28/2013 M66.00 MPH CLATSOP OR MESONET
AT TIDEWATER RAWS...GUSTS TO 66 MPH.
0515 PM HEAVY RAIN 4 NNW NEWPORT 44.68N 124.07W
09/28/2013 M0.50 INCH LINCOLN OR TRAINED SPOTTER
0.50 INCHES RECORDED IN FIVE MINUTES.
&&
MCULLENFlood, Multnomah
- When
- September 28, 5:00 PM PST to September 29, 12:00 PM PST
- Where
- Multnomah County, 1.82 mi SW of St Johns Jct to 1.66 mi SW of St Johns Jct
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 45.533, -122.699
KPTV-KPDX Broadcasting reported that heavy rain resulted in flooding and damage to the Legacy Good Samaritan Medical Center and several businesses in Northwest Portland. Besides damage to the hospital's emergency and operating room, some elective surgeries were cancelled.
Heavy Rain, Benton
- When
- September 29, 12:00 AM PST to September 30, 6:00 AM PST
- Where
- Benton County, 53.83 mi N of Kopplein to 54.17 mi N of Kopplein
- Reported by
- Official NWS Observations
- Coordinates
- 45.485, -123.689
Around 7 inches of rain fell for the North Oregon Coast from September 28, 2013 to September 30, 2013 resulting in the Wilson River near Tillamook to exceed Flood Stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in Texas, September 28 to 29, 2013$100,000 · 3 events
- Heavy Rain in Washington, September 28, 2013$50,000 · 1 event
- High Wind and Strong Wind in Oregon, September 28, 2013$35,000 · 70 kt wind · 5 events
- Strong Wind in Michigan, September 28, 2013$20,000 · 1 event
- High Wind in Oregon, September 28 to 30, 201380 kt wind · 10 events
- Damaging Winds in Kansas, September 28, 2013$13,000 · 52 kt wind · 3 events
- Flash Flooding in Texas, September 28, 2013$3,000 · 5 events
- Flash Flooding in Texas, September 28 to 29, 20134 events
- Flash Flooding in Texas, September 28 to 29, 20134 events
- High Wind in Wyoming, September 28, 201357 kt wind · 3 events
- Flooding in Nebraska, September 28 to 30, 20132 events
- High Wind in Washington, September 28, 201378 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 479024, 478362.